MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171100670
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The 50-60% stenosed target lesion was located in the mildly tortuous and moderately calcified subclavian artery.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, the balloon burst during initial inflation at 8 atmospheres for 30 seconds.The procedure was completed with another of the same device.There was no patient complications noted as a result of this event, and the patient's condition was stable.
 
Additional Manufacturer Narrative
D2b pro code (product code): fge, lit.G4 premarket / 510(k) #: k141521, k141597.
 
Additional Manufacturer Narrative
D2b pro code (product code): fge, lit.G4 premarket / 510(k) #: k141521, k141597.D4 lot number: updated with lot number from 0035271086 to 0035692747.D4 expiration date: updated from 11/13/2027 to 01/24/2028.
 
Event or Problem Description
It was reported that balloon burst occurred.The 50-60% stenosed target lesion was located in the mildly tortuous and moderately calcified subclavian artery.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, the balloon burst during initial inflation at 8 atmospheres for 30 seconds.The procedure was completed with another of the same device.There was no patient complications noted as a result of this event, and the patient's condition was stable.It was further reported that the balloon was deflated and then removed from the target lesion.
 
Additional Manufacturer Narrative
D2b pro code (product code): fge, lit g4 premarket / 510(k) #: k141521, k141597.Device evaluation by manufacturer: the mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in balloon which is indicative of a leak.The rated burst pressure for this device is 14 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 2mm proximal from the distal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft and tip.This concludes the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22003326
Report Number2124215-2025-30146
Device Sequence Number9114563
Product Code FGE
UDI-Device Identifier08714729794004
UDI-Public(01)08714729794004(17)280124(10)35692747
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171100670
Device Catalogue NumberH74939171100670
Device Lot Number0035692747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/15/2025
06/20/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/02/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale